Michigan, 2006Damaging Winds in Michigan, August 1 to 2, 2006
August 1 to 2, 2006 · NWS GRR · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Aug 1, 9:14 PM EST, 38 minutes earlier.
Area forecast discussion, Aug 1, 9:14 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 PM EDT TUE AUG 01 2006
.UPDATE...
KGRR-88D IS SHOWING SOME PCPN DEVELOPMENT OVER THE LAKE. STORMS OVER
NORTHERN LAKE MICHIGAN ARE ASSOCIATED WITH A VORT MAX MOVING THROUGH
THE REGION. THE ACTIVITY TO THE SOUTH SEEMS ASSOCIATED WITH A
CONVECTIVLY INDUCED VORT THAT MOVED EAST FROM IOWA AND SOUTHERN
WISCONSIN. WITH CURRENT LI/S NEAR -9C AND CAPE CURRENTLY AROUND 3500
J/KG...SUFFICIENT JUICE EXISTS FOR STORM DEVELOPMENT OVERNIGHT.
ADDITIONALLY...SHEAR VALUES NEAR 30 KTS SUGGEST THAT A FEW STORMS
COULD BE SEVERE MAINLY NORTH OF A WHITEHALL TO MOUNT PLEASANT LINE.
WILL ADD SCT/ISO TSRA TO THE SOUTHERN CWA TO ACCOUNT FOR THE CURRENT
DEVELOPMENT. THE REST OF THE FORECAST LOOKS OK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT THROUGH 8
PM WED EVENING.
&&
93
Hazardous weather outlook, Aug 1, 8:50 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 PM EDT TUE AUG 1 2006
LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-020945-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
950 PM EDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
ANOTHER VERY WARM NIGHT IS UNDERWAY. TEMPERATURES ARE NOT LIKELY TO
FALL BELOW 75 DEGREES OVERNIGHT. COMBINED WITH THE HOT AFTERNOON
EARLIER TODAY...HEAT RELATED STRESS IS STILL A STRONG POSSIBILITY
OVERNIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NEAR AND NORTH OF
ROUTE 10 OVERNIGHT. THE PRIMARY RISK WOULD BE DAMAGING
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY
RAINFALL. STORMS THAT DEVELOP WILL MOVE NORTHEAST AT 25 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AREAS NEAR AND SOUTH OF INTERSTATE 96 WILL ONCE AGAIN SEE
DANGEROUSLY HIGH HEAT INDEX VALUES DURING THE AFTERNOON.
STRONG TO SEVERE THUNDERSTORMS WILL MOVE FROM NORTHWEST TO
SOUTHEAST ACROSS SOUTHWEST LOWER MICHIGAN LATE IN THE AFTERNOON
INTO THE LATE EVENING. THESE STORMS ARE AHEAD OF CANADIAN COLD
FRONT THAT SHOULD BE SOUTH OF LOWER MICHIGAN BY EARLY THURSDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT AND WEDNESDAY.
WDM 93
Thunderstorm Wind, Oceana
- When
- August 1, 9:52 PM EST to August 2, 9:52 PM EST
- Where
- Oceana County, Mears
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.683, -86.417
Several trees and power lines were blown down near Mears and Pentwater.
Thunderstorm Wind, Mason
- When
- August 2, 2:00 AM EST
- Where
- Mason County, Ludington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.950, -86.450
Law enforcement reported that several trees were blown down across southern Mason county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527589, 5527588.